Alert archive / Kansas / Flash Flood Warnings in 2014

Flash Flood Warning 18, NWS Goodland, KS

June 27, 2014Decatur County, Rawlins County, Kansas; Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this flash flood warning at Jun 27, 2014, 3:15 AM CDT for Decatur County, Rawlins County, Kansas; Hitchcock County, Red Willow County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2014, 3:15 AM CDT (08:15 UTC)
Expired
Jun 27, 2014, 7:00 AM CDT
In force
4 hr
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Flood severity
None

Counties Decatur County, KS, Rawlins County, KS, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 95 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2014-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1599 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2014-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1599 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1377 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WGUS53 KGLD 270815
FFWGLD
KSC039-153-NEC087-145-271200-
/O.NEW.KGLD.FF.W.0018.140627T0815Z-140627T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
315 AM CDT FRI JUN 27 2014

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN RAWLINS COUNTY IN NORTHWEST KANSAS...
  NORTHWESTERN DECATUR COUNTY IN NORTHWEST KANSAS...
  SOUTHEASTERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...
  SOUTHWESTERN RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 700 AM CDT

* AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER RADAR AND LOCAL OBSERVATIONS INDICATE TWO TO  
  THREE INCHES OF RAIN HAS FALLEN OVER THE PAST HOUR WITH AN         
  ADDITIONAL ONE TO THREE INCHES POSSIBLE OVER THE NEXT HOUR.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...     
  BLAKEMAN...HERNDON AND LUDELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4002 10110 4015 10067 3991 10065 3983 10080
      3982 10112

$$

HUSTED
2 follow-up statements
122 
WGUS73 KGLD 270949
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
349 AM MDT FRI JUN 27 2014

KSC039-153-NEC087-145-271200-
/O.CON.KGLD.FF.W.0018.000000T0000Z-140627T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAWLINS KS-DECATUR KS-HITCHCOCK NE-RED WILLOW NE-
449 AM CDT FRI JUN 27 2014

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHWESTERN RED
WILLOW...SOUTHEASTERN HITCHCOCK...NORTHWESTERN DECATUR AND
NORTHEASTERN RAWLINS COUNTIES UNTIL 700 AM CDT...

AT 448 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. 
DOPPLER RADAR AND LOCAL OBSERVATIONS INDICATE THAT TWO TO FOUR 
INCHES OF RAIN FELL WITHIN AN HOUR AND A HALF THIS MORNING. NO 
ADDITIONAL RAINFALL IS EXPECTED AS STORMS HAVE MOVED OUT OF THE 
REGION.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HERNDON
AND LUDELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

&&

LAT...LON 4002 10110 4015 10067 3991 10065 3983 10080
      3982 10112

$$

HUSTED
925 
WGUS73 KGLD 271150
FFSGLD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
550 AM MDT FRI JUN 27 2014

KSC039-153-NEC087-145-271206-
/O.EXP.KGLD.FF.W.0018.000000T0000Z-140627T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAWLINS KS-DECATUR KS-HITCHCOCK NE-RED WILLOW NE-
650 AM CDT FRI JUN 27 2014

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN RED
WILLOW...SOUTHEASTERN HITCHCOCK...NORTHWESTERN DECATUR AND
NORTHEASTERN RAWLINS COUNTIES WILL BE ALLOWED TO EXPIRE AT 600 AM
MDT/700 AM CDT/...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4002 10110 4015 10067 3991 10065 3983 10080
      3982 10112

$$

HUSTED

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 12:57 AM CDT, 2 hours 18 minutes earlier.

Area forecast discussion, Jun 27, 12:57 AM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1157 PM MDT THU JUN 26 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 1238 PM MDT THU JUN 26 2014

SCATTERED THUNDERSTORMS EXPECTED TO DEVELOP IN NORTHEAST COLORADO
AS NEXT SHORTWAVE TROUGH EMERGES FROM THE CENTRAL ROCKIES. MORE
WIDELY SCATTERED STORMS MAY ALSO DEVELOP ALONG A SURFACE CONVERGENCE
BOUNDARY LOCATED FROM NEAR YUMA SOUTHEAST TO BURLINGTON. MODERATE
TO VERY UNSTABLE CONDITIONS WILL BE IN PLACE BUT DEEP LAYER SHEAR
ON THE ORDER OF 20KTS WILL LIMIT OVERALL POTENTIAL. NONETHELESS...A
FEW SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL AND DAMAGING WIND
GUSTS THE MAIN THREATS. CONVECTION WILL TEND TO WEAKEN WITH TIME
TONIGHT AS INSTABILITY WANES...BUT LLJ WILL PROBABLY KEEP THEM GOING
WELL INTO THE OVERNIGHT HOURS...MAINLY NORTH OF INTERSTATE 70.

UPPER IMPULSE WILL EMERGE FROM THE SOUTHERN ROCKIES FRIDAY
AFTERNOON AND PROVIDE GOOD SYNOPTIC SCALE LIFT. CONVECTION LIKELY
TO INITIATE NEAR SURFACE FRONT AND DRY LINE WHICH WILL BE
SOMEWHERE BETWEEN HIGHWAY 25 AND HIGHWAY 27 DEPENDING ON THE
MODEL. MODERATE INSTABILITY IS FORECAST IN THE EASTERN FORECAST
AREA BUT DIMINISHES QUICKLY WEST OF THE DRY LINE. UPPER IMPULSE
WILL PROVIDE BETTER DEEP LAYER SHEAR AS OPPOSED TO THE CASE
LATELY...WITH UP TO 50KTS FORECAST IN THE EAST. AS A RESULT...
SUPERCELLS WILL BE POSSIBLE EAST OF THE DRY LINE WITH VERY LARGE
HAIL...DAMAGING WINDS AND PERHAPS A TORNADO OR TWO.

TEMPERATURES WILL BE SLIGHTLY ABOVE NORMAL TONIGHT AND FRIDAY.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 302 PM MDT THU JUN 26 2014

FORECAST CONCERN WILL BE CONTINUED ACTIVE PATTERN. SATELLITE IS
SHOWING AN ACTIVE PROGRESSIVE FLOW FROM THE PACIFIC INTO THE
WESTERN ATLANTIC. STRONG UPPER TROUGH IS MOVING THROUGH THE WESTERN
PORTION OF THE COUNTRY AT THIS TIME.

AT JET LEVEL...NOSE OF STRONG UPPER JET IS BEGINNING TO COME INTO
THE WESTERN PORTION OF THE COUNTRY. MODELS DID FINE WITH THIS WITH
THE SREF THE LEAST ACCURATE. AT MID LEVELS...MODELS ARE A LITTLE TOO
FAR EAST WITH THE LOWER HEIGHTS ASSOCIATED WITH THE INCOMING UPPER
TROUGH. THE SREF AND NAM WERE DOING THE WORST.

FRIDAY NIGHT...STRONG LEFT FRONT QUADRANT OF THE UPPER JET WILL
AFFECT THE AREA DURING THE NIGHT...ESPECIALLY THE SOUTHWEST HALF.
MODELS BEGIN TO DIVERGE IN SPEED OF SURFACE TROUGH AND UPPER TROUGH
AT THE BEGINNING OF THIS PERIOD. CONSIDERING THE UPPER JET POSITION
AND STRENGTH...AM THINKING THAT BOTH FEATURES WILL BE A LITTLE
SLOWER AND FURTHER WEST AT THE BEGINNING OF THIS PERIOD. THIS MAKES
THE POPS FOR THE WESTERN PORTION MORE UNCERTAIN WITH THE GRADIENT
BEING THERE. HOWEVER...ALL INDICATIONS THAT THE BULK OF THE
PRECIPITATION AND HIGHEST POPS WILL BE IN THE EASTERN HALF TO TWO
THIRDS. SO TRENDED THE POPS IN THIS DIRECTION. KEPT THE MENTION OF
SEVERE AND HEAVIER RAINFALL THAT THE NIGHT SHIFT HAD IN THERE.

SATURDAY/SATURDAY NIGHT...LEFT FRONT QUADRANT OF JET WILL CONTINUE TO
AFFECT THE AREA THROUGH THE DAY BEFORE FINALLY MOVING NORTH OF THE
AREA BY THE MIDDLE OF THE NIGHT. THERE LOOKS TO BE SOME LINGERING
PRECIPITATION IN THE MORNING AS CONVECTIVE COMPLEX...SHORTWAVE
TROUGH AND SURFACE BOUNDARY MOVE EAST. MODELS ARE HINTING AT SOME
KIND OF BOUNDARY REMAINING NEAR THE EASTERN PORTION OF THE AREA IN
THE AFTERNOON SO KEPT SOME SLIGHT CHANCE POPS IN THE AFTERNOON INTO
THE EARLY EVENING. AFTER THAT THE REST OF THE NIGHT LOOKS DRY DUE TO
A MUCH DRIER AIR MASS AND LITTLE TO NO LIFT.

AFTER MORE RAINFALL...ESPECIALLY IN THE EASTERN HALF...AND LIGHT
SURFACE WINDS...EXPECT MAXES TO BE COOLER THAN FRIDAY. SOME MODEL
DIFFERENCES IN THE TEMPERATURES. CHOSE TO SPLIT THE DIFFERENCE OR GO
CLOSER TO THE COOLER GUIDANCE. SURFACE HIGH PULLS OFF AS NEXT LEE
TROUGH DEVELOPS DURING THE NIGHT. TEMPERATURES MAY BE COOLER FOR
THE MINS ESPECIALLY EAST WHERE THE WINDS ARE LIGHTER FOR LONGER.

SUNDAY...UPPER JET STAYS NORTH OF THE AREA. MODELS SHOW LITTLE TO NO
LIFT IN THE MID LEVELS WITH MAYBE A WEAK SHORTWAVE MOVING THROUGH
DURING THE LATE AFTERNOON AND EVENING. A SURFACE BOUNDARY WILL BE
NEAR THE WESTERN END OF THE FORECAST AREA BY LATE AFTERNOON.
PROBLEM IS WITH THE WESTERLY FLOW ALOFT...THERE IS LITTLE TO NO
MOISTURE ALOFT PLUS 700 MB TEMPERATURES WILL BE ABOVE PLUS 15. SO
THE AIR MASS LOOKS CAPPED AND WILL KEEP IT DRY.

SOUTHERLY WINDS INCREASE AS LEE TROUGH DEVELOPS AND STRENGTHENS.
TEMPERATURES LOOK TO BE WARMER THAN SATURDAY.

SUNDAY NIGHT THROUGH THURSDAY...FRONT MOVES THROUGH SUNDAY NIGHT.
HOWEVER...WARM MID LEVELS AND VERY DRY AIR MASS LOOK TO KEEP
THUNDERSTORMS FROM DEVELOPING.

BEGINNING LATE MONDAY...PATTERN LOOKS TO TRANSITION TO A NORTHWEST
FLOW ALOFT. USUALLY THIS A PATTERN VERY FAVORABLE FOR THUNDERSTORMS
COMING OFF THE HIGHER TERRAIN TO OUR WEST WITH THE HELP OF EMBEDDED
SHORTWAVES WHICH ARE HARD TO TIME. AREA ALSO LOOKS TO BE EITHER IN
UPSLOPE WITH A PERSISTENT LEE TROUGH TO OUR WEST OR IN A POST
FRONTAL/UPSLOPE AIR MASS. HOWEVER...DIFFERENCES IN SPEED AND
AMPLITUDE IN MID/UPPER FEATURES START SHOWING UP IN THE DETERMINISTIC
OUTPUT AT THIS TIME. THERE IS ALSO A CORRESPONDING INCREASE IN THE
SPREAD OCCURRING IN THE ENSEMBLES.

BECAUSE OF THIS UNCERTAINTY AND SPREAD PLUS WHAT IS GENERALLY A
FAVORABLE PATTERN FOR CONVECTION...KEPT WHAT THE CRH_INIT GAVE ME.
THIS KEPT IT DRY ON MONDAY WITH CHANCES OF THUNDERSTORMS FOR THE
REMAINDER OF THE PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z FRIDAY NIGHT)
ISSUED AT 1137 PM MDT THU JUN 26 2014

A LINE OF STORMS EXTENDING FROM SOUTHWEST NEBRASKA INTO NORTHWEST
KANSAS IS CURRENTLY MOVING EASTWARD ACROSS THE CENTRAL HIGH PLAINS
REGION.

THUNDERSTORMS WITH MODERATE TO HEAVY RAIN AND SMALL HAIL ARE
EXPECTED WITH THESE STORMS. GLD IS AT THE SOUTH END OF THE LINE OF
STORMS AND MAY NOT SEE AS STRONG OF STORMS OR AS LONG OF DURATION
OF STORM BEGINNING AT 06Z AND CONTINUING THROUGH SHORTLY AFTER
07Z. THE REMAINDER OF THE NIGHT WILL BE VFR CONDITIONS WITH
CLEARING TOWARDS MORNING AND GUSTY SOUTH WINDS DEVELOPING FRIDAY
MORNING. ANOTHER ROUND OF SCATTERED THUNDERSTORMS IS EXPECTED
AFTER 22Z ON FRIDAY AFTERNOON.

MVFR CONDITIONS WITH LOW CLOUDS WILL BEGIN THE TAF PERIOD AT MCK
WITH VFR CONDITIONS AS THUNDERSTORMS REACH MCK SHORTLY BEFORE 08Z.
STORMS WILL CONTINUE THROUGH ABOUT 10Z WITH A RETURN OF MVFR
CONDITIONS WITH LOW CLOUDS THROUGH NEARLY MID DAY. AFTER
18Z...EXPECT SOUTHEAST WINDS TO TURN MORE SOUTHERLY WITH LOW
CLOUDS CLEARING OUT AND SCATTERED THUNDERSTORMS TO DEVELOP AFTER 23Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...024
LONG TERM...BULLER
AVIATION...LOCKHART
Hazardous weather outlook, Jun 26, 11:26 AM CDT, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1026 AM MDT THU JUN 26 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-271215-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1026 AM MDT THU JUN 26 2014 /1126 AM CDT THU JUN 26 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COUPLE STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY
THIS EVENING AND TONIGHT ACROSS THE TRI-STATE AREA. LARGE HAIL
AND DAMAGING WINDS ARE THE MAIN THREATS. IN ADDITION...LOCALLY
HEAVY RAINFALL MAY LEAD TO FLASH FLOODING FOR LOCATIONS WHERE
HEAVY RAIN HAS FALLEN RECENTLY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONG DISTURBANCE IS EXPECTED TO PASS OVER THE HIGH PLAINS
FRIDAY...BRINGING THE THREAT OF A MORE WIDESPREAD SEVERE WEATHER
OUTBREAK. STRONG TO SEVERE STORMS...INCLUDING SUPERCELLS...WILL
DEVELOP EAST OF A DRYLINE FRIDAY AFTERNOON AND EVENING. ALL MODES
OF SEVERE WEATHER ARE POSSIBLE INCLUDING SOME SIGNIFICANT LARGE
HAIL GREATER THAN TWO INCHES IN DIAMETER AND TORNADOES. LOCALLY
HEAVY RAIN MAY LEAD TO FLASH FLOODING.

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY EAST
OF A LINE FROM MCCOOK NEBRASKA TO GOVE KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jun 26, 10:43 PM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
943 PM MDT THU JUN 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     HAIL             YUMA                    40.12N 102.72W
06/26/2014  E1.00 INCH       YUMA               CO   EMERGENCY MNGR

&&

JJM
Special weather statement, Jun 26, 11:38 PM CDT, 3 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1038 PM MDT THU JUN 26 2014

COZ090-091-KSZ001-013-270450-
CHEYENNE-KIT CARSON COUNTY-SHERMAN-YUMA COUNTY-
1038 PM MDT THU JUN 26 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR FAR EASTERN KIT CARSON AND YUMA COUNTY IN
NORTHEAST COLORADO...SHERMAN AND CHEYENNE COUNTY IN NORTHWEST
KANSAS...

AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEECHER ISLAND TO 11
MILES SOUTH OF BURLINGTON...MOVING EAST AT 40 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3914 10162 3913 10205 3908 10205 3906 10224
      3999 10219 4000 10156
TIME...MOT...LOC 0437Z 258DEG 35KT 3987 10207 3917 10211

LUNDQUIST
Local storm report, Jun 27, 12:50 AM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1150 PM MDT THU JUN 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1124 PM     TSTM WND GST     BENKELMAN               40.05N 101.54W
06/26/2014  M56.00 MPH       DUNDY              NE   MESONET

&&

BRB
Special weather statement, Jun 27, 12:54 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1154 PM MDT THU JUN 26 2014

KSZ001-002-270630-
CHEYENNE-RAWLINS-
1254 AM CDT FRI JUN 27 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS AND EASTERN CHEYENNE COUNTY IN NORTHWEST
KANSAS...

AT 1253 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
MAX TO 11 MILES SOUTH OF BIRD CITY...MOVING NORTHEAST AT 50 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3995 10074 3980 10076 3957 10121 3958 10163
      4000 10161 4001 10093 4000 10074
TIME...MOT...LOC 0554Z 236DEG 43KT 4002 10131 3961 10145

LUNDQUIST
Special weather statement, Jun 27, 1:28 AM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1228 AM MDT FRI JUN 27 2014

KSZ001>003-NEZ080-081-270730-
CHEYENNE-DECATUR-HITCHCOCK-RAWLINS-RED WILLOW-
128 AM CDT FRI JUN 27 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...CHEYENNE
COUNTY IN NORTHWEST KANSAS...DECATUR COUNTY IN NORTHWEST KANSAS...
HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN
SOUTHWEST NEBRASKA...

AT 1227 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
HAYES CENTER TO 9 MILES SOUTHEAST OF TRENTON TO MCDONALD TO 13 MILES
SOUTHEAST OF HALE...MOVING EAST AT 20 MPH.

WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3996 10052 3961 10089 3959 10146 3961 10156
      4000 10140 4001 10132 4017 10133 4035 10126
      4035 10043
TIME...MOT...LOC 0628Z 270DEG 17KT 4057 10087 4006 10094
          3974 10138 3953 10192

LOCKHART
Special weather statement, Jun 27, 2:28 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
128 AM MDT FRI JUN 27 2014

KSZ002>004-NEZ080-081-270815-
DECATUR-HITCHCOCK-NORTON-RAWLINS-RED WILLOW-
228 AM CDT FRI JUN 27 2014

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...NORTON
COUNTY IN NORTHWEST KANSAS...DECATUR COUNTY IN NORTHWEST KANSAS...
HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA AND RED WILLOW COUNTY IN
SOUTHWEST NEBRASKA...

AT 227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DANBURY TO HERNDON
TO ATWOOD...MOVING EAST AT 30 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 4001 10019 4000 9990 3989 10001 3970 10049
      3970 10137 4007 10110 4029 10047 4029 10019
TIME...MOT...LOC 0729Z 270DEG 24KT 4003 10034 3989 10072
          3981 10106

HUSTED

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 10:44 PM CDTSevere Thunderstorm WarningGLDWallace61 min
Jun 26, 11:38 PM CDTSpecial Weather StatementGLDCheyenne, Sherman12 min
Jun 26, 11:46 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman, Wallace59 min
Jun 27, 12:54 AM CDTSpecial Weather StatementGLDRawlins36 min
Jun 27, 1:28 AM CDTSpecial Weather StatementGLDRawlins62 min
Jun 27, 2:28 AM CDTSpecial Weather StatementGLDDecatur, Rawlins47 min
Jun 27, 4:10 PM CDTSpecial Weather StatementGLDWallace35 min
Jun 27, 4:34 PM CDTSevere Thunderstorm WarningGLDWallace41 min
Jun 27, 4:36 PM CDTFlash Flood WatchGLDCheyenne, Decatur, Graham, Norton, Rawlins, Sheridan and 2 more10 hr
Jun 27, 4:55 PM CDTSevere Thunderstorm WarningGLDSherman, Wallace65 min
Jun 27, 5:32 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins28 min
Jun 27, 5:46 PM CDTTornado Warning Tornado observedGLDSherman16 min
Jun 27, 5:47 PM CDTTornado Warning Tornado observedGLDThomas28 min
Jun 27, 5:57 PM CDTSevere Thunderstorm WarningGLDRawlins63 min
Jun 27, 6:03 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins42 min
Jun 27, 6:06 PM CDTSevere Thunderstorm WarningGLDLogan, Thomas39 min
Jun 26, 10:49 PM CDTSevere Thunderstorm WarningGLDDundy56 min
Jun 26, 11:57 PM CDTSevere Thunderstorm WarningGLDDundy48 min
Jun 27, 12:43 AM CDTSevere Thunderstorm WarningGLDDundy, Hitchcock47 min
Jun 27, 6:29 PM CDTSevere Thunderstorm WarningGLDHitchcock46 min

Nearby

Flash Flood Warnings in Kansas, 2014Flash Flood Warnings in Nebraska, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.